# SDR 95ZZZX3216

- Difficulty date: May 1, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N27354
- Make and model: Piper PA-31-350
- Aircraft serial: 317752180
- Engine: Lyc LTIO540J2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Ring
- Condition: Broken
- Location: Cylinder
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

ENGINE SHUT DOWN IN-FLIGHT DUE TO LOSS OF OIL PRESSURE.  INVESTIGATION REVEALED BROKEN COMPRESSION RINGS ON 1 CYLINDER AND SEVERELY WORN RINGS ON ANOTHER.  THESE WERE NUCHROME CYLINDERS WITH 153.2 HOURS SINCE NEW.  ENGINE OVERHAUL AGENCY INDICATED THEY HAVE SEEN THIS PROBLEM BEFORE AND ATTRIBUTE ITS CAUSE TO AN EXCESSIVELY LEAN MIXTURE CREATING HIGH HEAD TEMPERATURES.  ENGINE HAS BEEN REPAIRED.
